Hail, Garfield
- When
- May 19, 3:08 PM CST
- Where
- Garfield County, 4.64 mi E of Burwell
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.780, -99.040
A cold upper level low pressure system slowly moving east across the northern plains, was responsible for isolated severe thunderstorms during the late afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
A cold upper level low pressure system slowly moving east across the northern plains, was responsible for isolated severe thunderstorms during the late afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at May 19, 2:35 PM CST, 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT SUN MAY 19 2013 .SYNOPSIS... ISSUED AT 335 PM CDT SUN MAY 19 2013 AT H5 CLOSED LOW OVER THE NORTHERN PLAINS WITH DEEP TROUGH OVER THE WESTERN CONUS. H5 RIDGE INTO THE GREAT LAKES. H5 WAVE UNDERNEATH RIDGE OVER THE SOUTHEAST WITH ASSOCIATED SHOWERS. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 335 PM CDT SUN MAY 19 2013 LARGE UPPER LEVEL LOW WILL TRACK FROM NEBRASKA TONIGHT TO SOUTH DAKOTA MONDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT...WITH SHOWERY WEATHER TO CONTINUE ACROSS NORTHERN NEBRASKA MONDAY. A SEVERE STORM OR TWO CANNOT BE RULED OUT ACROSS CENTRAL INTO EASTERN PORTIONS OF NORTH CENTRAL NEBRASKA THIS EVENING...WHERE STRONGER FLOW ALOFT RESIDES. H85 WIND SPEEDS INCREASE CONSIDERABLE ON THE SOUTH SIDE OF THE UPPER LEVEL LOW MONDAY...WITH SPEEDS AT THE SFC NEARING ADVISORY CRITERIA ACROSS FAR WESTERN NEBRASKA AND THE PANHANDLE. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 335 PM CDT SUN MAY 19 2013 MODELS IN GOOD AGREEMENT WITH SLOW EXIT OF UPPER LOW FROM THE NORTHERN PLAINS. RAINSHOWERS WILL AFFECT NORTHERN PORTIONS OF WESTERN NEBRASKA THROUGH WEDNESDAY. TEMPERATURES WILL BE SOME WHAT COOLER WITH CLOUD COVER AND SCATTERED RAIN SHOWER. HYDROLOGY WILL CONTINUE TO BE A CONCERN AND WILL HAVE TO WATCHED. LOWS IN THE 40S AND HIGHS IN THE 60S NORTH TO LOW 70S SOUTHWEST. SHARP RIDGE DEVELOPS OVER NORTHERN PLAINS WEDNESDAY THROUGH THURSDAY AS NEXT SYSTEM DROPS SOUTHEAST OUT OF THE PACIFIC NORTHWEST. SOUTHWEST FLOW AND DIVERGENCE ALOFT WITH GULF MOISTURE AVAILABLE EXPECT THUNDERSTORM DEVELOPMENT THURSDAY NIGHT THROUGH SUNDAY MAINLY LATE AFTERNOON AND EARLY EVENING. TEMPERATURES RISING INTO THE 70S AND 80S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 335 PM CDT SUN MAY 19 2013 SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...AS A COLD UPPER LEVEL LOW PRESSURE SYSTEMS SLOWLY MOVES EAST ACROSS THE AREA. AREAS OF MVFR ARE EXPECTED WITHIN AREAS RECEIVING SHOWERS. OTHERWISE SFC WINDS WILL BE NORTHWEST AT 5 TO 15 KTS. && .HYDROLOGY... ISSUED AT 335 PM CDT SUN MAY 19 2013 ISSUED SMALL STREAM FLOOD ADVISORY FOR KEITH AND SOUTHERN GARDEN COUNTIES AS UPPER LOW KEEPS A NARROW BAND OF RAIN OVER THE COUNTIES WITH ALREADY SATURATED GROUND FROM THUNDERSTORMS LAST NIGHT. THE UPPER LOW IS PULLING SLOWLY EAST. SECONDARY ROADS ARE MUDDY AND SOME HAVE WATER CROSSING THE ROAD. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...POWER SHORT TERM...TAYLOR LONG TERM...POWER AVIATION...TAYLOR HYDROLOGY...POWER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1211 PM CDT SUN MAY 19 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-201715- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1211 PM CDT SUN MAY 19 2013 /1111 AM MDT SUN MAY 19 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN UPPER LEVEL LOW WILL MOVE NORTH THROUGH WESTERN AND NORTH CENTRAL NEBRASKA. THE COLD AIR ALOFT WILL MAKE CONDITIONS FAVORABLE FOR ISOLATED SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL...MAINLY EAST OF HIGHWAY 83. HAIL SIZES OF 1 INCH OR LESS ARE GENERALLY EXPECTED WITH STORMS WHICH REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
110 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 10 S RUSHVILLE 42.57N 102.47W
05/18/2013 E1.75 INCH SHERIDAN NE PUBLIC
&&
MPOWERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
230 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM HEAVY RAIN PAXTON 41.12N 101.36W
05/19/2013 M1.90 INCH KEITH NE PUBLIC
1.90 INCH OF RAIN REPORTED AT PAXTON OVER PAST 24 HRS.
&&
JGOMEZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG MULLEN 42.04N 101.04W
05/18/2013 HOOKER NE PUBLIC
DAMAGE REPORTS OF A FLAG POLE SNAPPED, 25 SHINGLES BLOWN
OFF AND PART OF A PRIVACY FENCE BLOWN OVER.
&&
JGOMEZThe North Platte radar (KLNX), 129 km away, was scanning. The volume nearest the first event began at 21:07 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, May 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 447126, 447127, 447128, 447129, 447130.